# SDR 2000ZZZX170

- Difficulty date: December 27, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N718EH
- Make and model: Cessna 172R
- Aircraft serial: 17280061
- System (JASC): 2434 · DC Generator-Alternator
- Part: Control Unit
- Part number: AC2101
- Condition: Failed
- Location: Alternator
- Part time: 686 hours
- Component: Lamar, MC012A
- Stage of operation: NR
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

PILOT DETECTED ALTERNATOR OUT LIGHT IN-FLIGHT AND NO OUTPUT ON METER.  CYCLED ALT SWITCH AND ALTERNATOR OUT LIGHT STAYED OFF, BUT METER WENT TO FULL CHARGE DEFLECTION.  PILOT LANDED WITH NO PROBLEMS.  UPON INVESTIGATION, FOUND ALT CONTROL UNIT MELTED INTO AREA OF CONNECTOR.  ALL WIRES IN CONNECTOR WERE SEVERELY BURNED AND ARCED.  REGULATOR WAS SHORTED TO MAXIMUM OUTPUT OF ALTERNATOR.  POWER JUNCTION BOX SHOWS SIGNS OF EXTREME HEAT AND SMOKE.  REPLACED ALTERNATOR OUT SENSOR AND POWER JUNCTION BOX.  OPS CHECKED OK.  THIS AIRCRAFT HAS HAD SB 99-24-01 C/W.  ACFT TT:  1,683.5 HRS.
